Hi! I’m Meghan, 33, mother of two wonderful little girls. Just diagnosed with UC, a little overwhelmed and scared. So lucky to have an amazing, supportive husband by my side.
over the past 4 months I’ve been suffering from severe weight loss, diarrhea, blood and mucus.
I have been suffering from digestive issues since 2008, but I was told it was because of food allergies. Recently my family and I purchased a new home and work became extremely stressful, that’s when the diarrhea began. At first I thought it was my food sensitivities, then stress and so on. It wasn’t until the dramatic weight loss that triggered concerns of family members. Keep in mind that I have a 2yr old and a 1yr old at home, so naturally my health unfortunately took a back seat. I was convinced that I would just get better, until I didn’t. I set up an appointment with a general practitioner and when I went she was concerned with my weight loss (25lbs over 3 months) she thought I had an over-active thyroid issue, but also suggested I see my GI. I had an appointment already schedule for my GI, but the soonest they had was 3 weeks away. The day after I saw my family GP I went to the hospital. I felt like something wasn’t right, my heart was racing and I was so weak. I couldn’t pick my head up off the bed. I was mal-nurished and because of all the diarrhea I was only getting 2hrs of sleep a night. The hospital kept me for “observation”, hydrated me and scheduled my colonoscopy. This is when I found out that I have UC. I was in the hospital for 6 days before they released me. The medicines I’m on are Asacol, fosamax,prednisone, oscal, multi-vitamin. I have been dealing with so many different side affects. My GI asked me to just stick with it, so I have, but it’s not easy! I have fallen down the stairs twice due to dizziness and muscle weakening! I feel very overwhelmed and scared by all this. I feel like the medications are doing their job, no blood or mucas, but at what cost!?! Does anyone feel like the side affects got worse as you tapered off? Did you have a feeling of inconsistency with the side affects? Should I just stick it out and not complain? This has been qu ite the emotional roller coaster and I’m sure it will get easier the more I learn and understand UC.
Does this get easier???
Where I’d like to be in 1 year:
Positive Frame of Mind, Healthy, Happy and Living a Better Quality of Life!
written by Meghan
submitted in the colitis venting area